Join Date: Sep 2007
Dogs Name: Ori AKA Harold DogDog (Hairy Dog), RIP Caesar, Katana, Kip, Capri
Titles: DogDog Mouthe Extraordinaire; Kip Mr. Behavior; Capri Mis-Behavior
Dogs Age: DogDog 2 yrs?; RIP Kip 11 yrs; Capri 7 yrs; Katana 9 yrs; Caesar 13 yrs
Gallery Pics: 6 Visit melbrod's Gallery
Thanked 62,622 Times in 19,095 Posts
Antibiotics can upset a pup’s stomach and really decrease her appetite. From what I’ve seen, it seems like the upset starts a couple of days after starting an antibiotic. Does that timing make any sense in her case?
A painkiller, an anti-inflammatory or a sedating medication can also decrease appetite. Changing a food suddenly can add fuel to the fire. Pup’s tummies can be sensitive to all kinds of things.
In the short term, it’s mostly important to watch for diarrhea and vomiting, and to make sure the puppy is staying hydrated. If you start seeing those, you might want to talk to your vet.
Longer term, a decreased appetite AND weight loss (or even staying at the same weight in a puppy at an age where she should still be growing rapidly) should be looked at.
Last edited by melbrod; 11-28-2017 at 12:05 PM.